A 32-year-old member asked:
Disclaimer

what are common side effects of combination (ribavirin + interferon) treatment?

2 doctor answers
Dr. Sidney Vinson
26 years experience Gastroenterology
Lots...: Fatigue, headache, rigors, fever, insomnia, irritability, depression, dizziness, impaired concentration, anxiety, emotional lability, hair loss, pruritus, dry skin , rash, nausea, anorexia , weight loss, diarrhea, vomiting, abdominal pain, anemia, injection site reaction, muscle and joint pains, shortness of breath, cough, flu-like symptoms, birth defects, chest pain, suicidal behavior to start.
Answered on Nov 20, 2013
4
4 thanks
Dr. Jack Mutnick
16 years experience Allergy and Immunology
Side effects: Treatment-related side effects are nearly universal. Most common: fatigue (interferon and ribavirin) flulike symptoms: fever, headache, muscle ache (interferon and ribavirin) mild anxiety (interferon) skin rash (ribavirin) depression (interferon) gastrointestinal symptoms: nausea, diarrhea (interferon and ribavirin) monitoring for severe side effects (eg, marked anemia) is an important part of tre.
Answered on Mar 9, 2013

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 40-year-old member asked:
Dr. Christiaan Maurer
22 years experience Internal Medicine
Hepatits C: Most people use them to treat hepatitis c which is a chronic viral infection of the liver.
A 29-year-old member asked:
Dr. David Hicks
42 years experience Family Medicine
Can: Any time you are on biologics such as interferon you place yoursef at risk so any time you get sick or bhave fevers seek medical opinion.
8
8 thanks
A 28-year-old male asked:
Dr. Ivan Ip
Dr. Ivan Ip answered
12 years experience Hospital-based practice
Hep c: Hep c is hard to treat and as you know, the treatment is hard to tolerate. Symptoms of relapse would include jaundice, but a better way is to just get ... Read More
1
1 comment
A 46-year-old member asked:
Dr. Simon Tsiouris
22 years experience Infectious Disease
Yes: The side effects, especially anemia, can come on gradually and can get worse with continued use.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month